Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 7, 2024, 3:58 PM CDT for Holmes County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2024, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 7, 2024, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
848
WGUS52 KTAE 072058
FFWTAE
FLC059-072300-
/O.NEW.KTAE.FF.W.0052.240707T2058Z-240707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
358 PM CDT Sun Jul 7 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southwestern Holmes County in the panhandle of Florida...
* Until 600 PM CDT.
* At 358 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ponce De Leon, Caryville and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3078 8582 3078 8583 3077 8583 3076 8583
3075 8583 3074 8583 3073 8583 3072 8583
3072 8584 3071 8584 3070 8585 3071 8604
3073 8604 3077 8593 3079 8582
FLASH FLOOD...RADAR INDICATED
$$
Haner2 follow-up statements
716
WGUS72 KTAE 072148
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
448 PM CDT Sun Jul 7 2024
FLC059-072300-
/O.CON.KTAE.FF.W.0052.000000T0000Z-240707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Holmes FL-
448 PM CDT Sun Jul 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHWESTERN HOLMES COUNTY...
At 448 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ponce De Leon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3072 8588 3070 8590 3070 8591 3071 8599
3074 8597 3076 8596 3077 8591 3078 8587
3077 8587 3075 8587
FLASH FLOOD...RADAR INDICATED
$$
Haner285
WGUS72 KTAE 072253
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
553 PM CDT Sun Jul 7 2024
FLC059-072303-
/O.EXP.KTAE.FF.W.0052.000000T0000Z-240707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Holmes FL-
553 PM CDT Sun Jul 7 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR
SOUTHWESTERN HOLMES COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 3072 8588 3070 8590 3070 8591 3071 8599
3074 8597 3076 8596 3077 8591 3078 8587
3077 8587 3075 8587
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:49 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 7, 1:49 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
249 PM EDT Sun Jul 7 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 233 PM EDT Sun Jul 7 2024
Deep layer moisture remains over the area through the near term
along with some ridging aloft. This will lead to scattered showers
and storms during the afternoon hours with gusty winds and locally
heavy rainfall possible. Temperatures will remain unseasonably warm
in the 90s with heat index values in the 105 to 110 degree range. A
heat advisory will most likely be needed over at least some of the
area again tomorrow, but opting to let the mid shift refine the
details once more before issuing. Lows are forecast to remain in the
mid to upper 70s.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 233 PM EDT Sun Jul 7 2024
The remnants of Beryl will swing into the Mid-South on Tuesday
with an upper-level low moving west across the northern Bahamas
toward the east coast of Florida and an old boundary draped across
the Southeast. This coupled with high PWATs of 2 to 2.3 inches
will lead to very high rain chances Tuesday afternoon across the
area. Rain chances are around 70 to 80 percent Tuesday afternoon.
This level of moisture could lead to some locally heavy downpours
and nuisance type flooding should storms move slowly or train.
Otherwise, it will remain hot and muggy with highs in the lower to
middle 90s and lows in the upper 70s to lower 80s. Heat index
values will be around 104-109.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 233 PM EDT Sun Jul 7 2024
The remnants of Beryl get swept away and absorbed by a trough over
the Great Lakes. This will send a weak cold front through the area
Wednesday, but it may stall just south of our area. Upper-level
ridging noses its way into our area, and PWATs may come down
slightly -- more like 1.7 to 1.9 inches. Thus, rain chances
will still remain elevated on Wednesday (around 60 to 70
percent) before dropping on Thursday in the wake of the frontal
passage. Rain chances will increase again heading into the
weekend as moisture increases yet again.
Meanwhile, temperatures will be on the rise as upper-level ridging
builds back, but we'll have some "drier" air in its wake. Dew
points will be in the upper 60s to mid 70s as opposed to mid 70s
to lower 80s. This will finally bring a short-lived reprieve to
our daily Heat Advisories with heat index values closer to 100 to
106. However, actual temperatures will still be in the middle to
upper 90s with lows in the 70s. With the increase in moisture over
the weekend, it looks like we could be in for a return to Heat
Advisory conditions next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 119 PM EDT Sun Jul 7 2024
Scattered to widespread showers and storms are expected across the
area this afternoon and evening and may cause locally heavy
rainfall along with gusty winds. A few hours of lowering ceilings
will be possible overnight, with chances looking more likely for
ABY than the other terminals. Otherwise, generally VFR conditions
are expected through the period.
&&
.MARINE...
Issued at 233 PM EDT Sun Jul 7 2024
Generally light west to southwest winds are expected over the next
several days with seas around 1 to 3 feet. Long period swells will
diminish over the next day or so as Beryl moves inland over
southeast Texas. Scattered showers and storms will be possible
each night and morning.&&
&&
.FIRE WEATHER...
Issued at 233 PM EDT Sun Jul 7 2024
Fire weather concerns are expected to remain minimal with a moist
airmass in place and a daily chance of showers and thunderstorms.
Heat index values will be high each afternoon.
&&
.HYDROLOGY...
Issued at 233 PM EDT Sun Jul 7 2024
No significant hydro concerns are anticipated. Daily showers and
storms will have plenty of moisture to work with and could produce
locally heavy downpours in a short period of time. This could lead
to daily chances for nuisance flooding or perhaps flash flooding
in isolated cases. But widespread flood concerns are not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 95 78 92 / 20 60 30 80
Panama City 79 91 81 90 / 10 50 30 80
Dothan 76 95 76 93 / 30 40 20 70
Albany 76 93 77 94 / 50 60 30 70
Valdosta 77 95 77 93 / 40 60 30 80
Cross City 77 94 78 91 / 20 50 30 80
Apalachicola 79 89 81 89 / 10 40 30 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through late Tuesday night for FLZ108-112-
114-115.
GA...Heat Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...Young
LONG TERM....Young
AVIATION...Merrifield
MARINE...Young
FIRE WEATHER...Merrifield
HYDROLOGY...YoungIn the hours before
Special weather statement, Jul 7, 3:11 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM EDT Sun Jul 7 2024
GAZ125>127-144-072045-
Worth GA-Lee GA-Baker GA-Dougherty GA-
411 PM EDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...SOUTH CENTRAL LEE...
NORTHEASTERN BAKER AND WEST CENTRAL WORTH COUNTIES THROUGH 445 PM
EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Putney, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Walker, Stocks, Radium Springs, Forrester, Lockett Crossing,
South Albany, Southwest Ga Regional A/P, Palmyra, Pecan City, Red
Rock, Acree, Crestwood, and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3174 8399 3149 8387 3144 8403 3144 8414
3142 8415 3141 8418 3140 8418 3138 8424
3158 8435
TIME...MOT...LOC 2011Z 247DEG 10KT 3154 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 7, 3:24 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM CDT Sun Jul 7 2024
ALZ065-066-068-069-072100-
Dale AL-Coffee AL-Geneva AL-Houston AL-
324 PM CDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DALE...SOUTHEASTERN
COFFEE...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES
THROUGH 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Level Plains, or near Fort Novosel, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Fort Novosel, Enterprise, Ozark, Dothan, Hartford, Midland
City, Level Plains, Slocomb, Newton, New Brockton, Pinckard, Malvern,
Clayhatchee, Coffee Springs, Hunt Field, Waterford, Hooper Stage
Field, Gerald, and Central City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3151 8582 3142 8556 3134 8548 3100 8550
3118 8599 3128 8600
TIME...MOT...LOC 2024Z 011DEG 9KT 3135 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 7, 3:27 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
427 PM EDT Sun Jul 7 2024
GAZ122-124-072100-
Randolph GA-Terrell GA-
427 PM EDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RANDOLPH AND
NORTHERN TERRELL COUNTIES THROUGH 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 10 miles south of Preston, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bronwood, Parrott, Oakville, Chambliss, Brooksville, and Yeomans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8436 3181 8433 3177 8464 3192 8471
3192 8469 3193 8469 3193 8468 3192 8468
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2026Z 252DEG 7KT 3190 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 7, 3:33 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM CDT Sun Jul 7 2024
FLZ007>010-072100-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
333 PM CDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WALTON...WESTERN HOLMES
AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of De Funiak Springs. The strong thunderstorm is nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Caryville, Westville, Oakwood Hills, Cluster Springs,
Alpine Heights, Cerrogordo, Darlington, Arrant Settlement, De Funiak
Spring Airport, Glendale, Center Ridge, Knox Hill, Hickory Hill, and
New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8632 3097 8624 3090 8611 3099 8603
3099 8602 3091 8590 3076 8581 3056 8589
3065 8609 3078 8634
TIME...MOT...LOC 2033Z 008DEG 2KT 3071 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 7, 3:44 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Sun Jul 7 2024
FLZ016-017-027-118-GAZ156-157-072115-
Gadsden FL-Coastal Jefferson FL-Inland Wakulla FL-Leon FL-Decatur GA-
Grady GA-
444 PM EDT Sun Jul 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAKULLA...
NORTHEASTERN GADSDEN...LEON...SOUTHEASTERN DECATUR AND GRADY COUNTIES
THROUGH 515 PM EDT...
At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bainbridge to 6 miles northeast of Havana
to near Tallahassee to 7 miles north of Crawfordville. Movement was
east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Tallahassee
Community College, Havana, Bainbridge, Florida A and M, Cairo,
Midway, Crawfordville, Whigham, Doak Campbell Stadium, West
Bainbridge, Wakulla, Attapulgus, Climax, Lake Bradford, Wakulla
Springs, South City, and Laingkat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3019 8408 3020 8418 3018 8424 3024 8451
3049 8444 3069 8449 3092 8465 3102 8427
3077 8408 3068 8408 3067 8403 3052 8400
3052 8404 3046 8404 3044 8407 3021 8408
3019 8407 3019 8406 3015 8407
TIME...MOT...LOC 2044Z 268DEG 14KT 3090 8449 3071 8437 3050 8431 3030
8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 7, 3:49 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Sun Jul 7 2024
GAZ142-143-072115-
Miller GA-Early GA-
449 PM EDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MILLER AND SOUTHWESTERN
EARLY COUNTIES THROUGH 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Columbia, or 12 miles northwest of Donalsonville,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Gordon, Jakin, Saffold, Killarney, Howards Mill,
Enterprise, Cedar Springs, and Mayhaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8471 3107 8487 3107 8496 3108 8503
3111 8503 3112 8506 3115 8507 3117 8510
3118 8510 3119 8511 3120 8511 3130 8498
TIME...MOT...LOC 2049Z 316DEG 8KT 3119 8501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:14 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 15 hr |
| Jul 7, 2:33 PM CDT | Areal Flood Advisory | TAE | Washington | 117 min |
| Jul 7, 2:48 PM CDT | Special Weather Statement | TAE | Holmes | 27 min |
| Jul 7, 3:04 PM CDT | Special Weather Statement | TAE | Walton | 26 min |
| Jul 7, 3:10 PM CDT | Special Weather Statement | TAE | Gadsden | 35 min |
| Jul 7, 3:33 PM CDT | Special Weather Statement | TAE | Walton | 27 min |
| Jul 7, 3:44 PM CDT | Special Weather Statement | TAE | Leon | 31 min |
| Jul 7, 4:18 PM CDT | Special Weather Statement | TAE | Leon | 27 min |
| Jul 7, 4:39 PM CDT | Areal Flood Advisory | TAE | Leon | 76 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.